Alert archive / Arizona / Red Flag Warnings in 2018

Red Flag Warning 6, NWS Flagstaff, AZ

April 15, 20185 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Apr 15, 2018, 3:42 AM MST for 5 counties in Arizona. It took effect at Apr 16, 2018, 11:00 AM MST. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 15, 2018, 3:42 AM MST (10:42 UTC)
In effect from
Apr 16, 2018, 11:00 AM MST
Expired
Apr 16, 2018, 11:00 PM MST
In force
12 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 7:23 PM MSTNON-TSTM WND GST 591 W Two Guns, AZMESONET STATION AZT09, 1 W TWO GUNS.
Apr 16, 11:00 PM MSTNON-TSTM WND GST 62Vermillion Cliffs, AZMESONET STATION QPPA3, VERMILLION CLIFFS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2018-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2018-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3917 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WWUS85 KFGZ 151042
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
342 AM MST Sun Apr 15 2018

AZZ104>118-137>140-152000-
/O.UPG.KFGZ.FW.A.0002.180416T1600Z-180417T0500Z/
/O.NEW.KFGZ.FW.W.0006.180416T1600Z-180417T0500Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
342 AM MST Sun Apr 15 2018

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MST MONDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHERN
ARIZONA...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 9 AM to 10 PM MST Monday. The Fire Weather Watch
is no longer in effect.

* AFFECTED AREA...Apache...Coconino...Northern Gila...Navajo... 
  and Yavapai Counties.

* WINDS...Southwest 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH 
  possible

* RELATIVE HUMIDITY..6 to 12 Percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
6 follow-up statements
655 
WWUS85 KFGZ 151723
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
1023 AM MST Sun Apr 15 2018

AZZ104>118-137>140-161500-
/O.CON.KFGZ.FW.W.0006.180416T1600Z-180417T0500Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
1023 AM MST Sun Apr 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MST
MONDAY FOR MUCH OF NORTHERN ARIZONA...

* AFFECTED AREA...Apache...Coconino...Northern Gila...Navajo... 
  and Yavapai Counties.

* WINDS...Southwest 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH 
  possible.

* RELATIVE HUMIDITY..6 to 12 Percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
112 
WWUS85 KFGZ 152130
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
230 PM MST Sun Apr 15 2018

AZZ111-113-114-117-140-161500-
/O.NEW.KFGZ.FW.A.0003.180417T1700Z-180418T0100Z/
/O.EXT.KFGZ.FW.W.0006.180416T1800Z-180417T0600Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-White Mountains (Fire Weather Zone 117)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
230 PM MST Sun Apr 15 2018

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 11 PM MST MONDAY
FOR MUCH OF NORTHERN ARIZONA...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FAR EASTERN ARIZONA...

The National Weather Service in Flagstaff has issued a Fire
Weather Watch due to strong winds and low relative humidity,
which is in effect from Tuesday morning through Tuesday
afternoon.

* AFFECTED AREA...Far eastern Arizona.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph each day.  

* RELATIVE HUMIDITY...As low as 5 percent.

* 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH 
  possible.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible red flag
warnings.

Please notify field crews of this fire weather watch.

&&

$$

AZZ104>110-112-115-116-118-137>139-161500-
/O.EXT.KFGZ.FW.W.0006.180416T1800Z-180417T0600Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
230 PM MST Sun Apr 15 2018

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 11 PM MST MONDAY
FOR MUCH OF NORTHERN ARIZONA...

* AFFECTED AREA...All of northern Arizona.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH 
  possible.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
698 
WWUS85 KFGZ 161027
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
327 AM MST Mon Apr 16 2018


AZZ111-113-114-117-140-162030-
/O.CON.KFGZ.FW.W.0006.180416T1800Z-180417T0600Z/
/O.CON.KFGZ.FW.A.0003.180417T1700Z-180418T0100Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-White Mountains (Fire Weather Zone 117)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
327 AM MST Mon Apr 16 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST THIS EVENING FOR MUCH OF NORTHERN ARIZONA...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON FOR FAR EASTERN ARIZONA...

* AFFECTED AREA...Far eastern Arizona.

* WINDS...Southwest 25 to 35 MPH with gusts up to 55 MPH.

* RELATIVE HUMIDITY...As low as 5 percent.

* 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH 
  possible.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible red flag
warnings.

Please notify field crews of this fire weather watch.

&&

$$

AZZ104>110-112-115-116-118-137>139-162030-
/O.CON.KFGZ.FW.W.0006.180416T1800Z-180417T0600Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
327 AM MST Mon Apr 16 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST THIS EVENING FOR MUCH OF NORTHERN ARIZONA...

* AFFECTED AREA...All of northern Arizona.

* WINDS...Southwest 25 to 35 MPH with gusts up to 55 MPH.

* RELATIVE HUMIDITY...As low as 7 percent.

* 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH 
  possible.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
335 
WWUS85 KFGZ 162006
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
106 PM MST Mon Apr 16 2018

AZZ111-113-114-117-140-170415-
/O.CON.KFGZ.FW.W.0006.000000T0000Z-180417T0600Z/
/O.CON.KFGZ.FW.A.0003.180417T1700Z-180418T0100Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-White Mountains (Fire Weather Zone 117)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
106 PM MST Mon Apr 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR MUCH OF NORTHERN ARIZONA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON FOR FAR EASTERN ARIZONA...

* AFFECTED AREA...Far eastern Arizona.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH 
  possible.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible red flag
warnings.

Please notify field crews of this fire weather watch.

&&

$$

AZZ104>110-112-115-116-118-137>139-170415-
/O.CON.KFGZ.FW.W.0006.000000T0000Z-180417T0600Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
106 PM MST Mon Apr 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR MUCH OF NORTHERN ARIZONA...

* AFFECTED AREA...All of northern Arizona.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH 
  possible.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
287 
WWUS85 KFGZ 170351
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
851 PM MST Mon Apr 16 2018

AZZ111-113-114-117-140-170600-
/O.CON.KFGZ.FW.W.0006.000000T0000Z-180417T0600Z/
/O.CON.KFGZ.FW.A.0003.180417T1700Z-180418T0100Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-White Mountains (Fire Weather Zone 117)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
851 PM MST Mon Apr 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR MUCH OF NORTHERN ARIZONA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON FOR FAR EASTERN ARIZONA...

* AFFECTED AREA...Far eastern Arizona.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...6 to 12 percent.

* 20 FOOT WIND...Southwest 20 to 30 mph with gusts 40 to 50 mph 
  possible.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible red flag
warnings.

Please notify field crews of this fire weather watch.

&&

$$

AZZ104>110-112-115-116-118-137>139-170600-
/O.CON.KFGZ.FW.W.0006.000000T0000Z-180417T0600Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
851 PM MST Mon Apr 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR MUCH OF NORTHERN ARIZONA...

* AFFECTED AREA...All of northern Arizona.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...8 to 14 percent.

* 20 FOOT WIND...Southwest 20 to 30 mph with gusts 40 to 50 mph 
  possible.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
955 
WWUS85 KFGZ 170553
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
1053 PM MST Mon Apr 16 2018

AZZ111-113-114-117-140-171400-
/O.EXP.KFGZ.FW.W.0006.000000T0000Z-180417T0600Z/
/O.UPG.KFGZ.FW.A.0003.180417T1700Z-180418T0100Z/
/O.NEW.KFGZ.FW.W.0007.180417T1700Z-180418T0100Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-White Mountains (Fire Weather Zone 117)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
1053 PM MST Mon Apr 16 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST TUESDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FAR EASTERN 
ARIZONA... 
...RED FLAG WARNING WILL EXPIRE AT 11 PM MST THIS EVENING FOR 
MUCH OF NORTHERN ARIZONA...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 10 AM to 6 PM MST Tuesday. The Fire Weather Watch
is no longer in effect.

* AFFECTED AREA...Far eastern Arizona.

* WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph becoming
  west in the afternoon.

* RELATIVE HUMIDITY...6 to 12 percent.

* 20 FOOT WIND...Southwest 20 to 30 mph with gusts 35 to 45 mph
  becoming west in the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ104>110-112-115-116-118-137>139-170700-
/O.EXP.KFGZ.FW.W.0006.000000T0000Z-180417T0600Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
1053 PM MST Mon Apr 16 2018

...RED FLAG WARNING WILL EXPIRE AT 11 PM MST THIS EVENING FOR
MUCH OF NORTHERN ARIZONA...

Gusty southwest winds will persist overnight, but RH values are
expected to continue to slowly rebound.

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 14, 9:04 PM MST, 6 hours 38 minutes earlier.

Area forecast discussion, Apr 14, 9:04 PM MST, 6 hours 38 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
904 PM MST Sat Apr 14 2018

.SYNOPSIS...Warmer and breezy weather is expected on Sunday, with
strong winds returning on Monday, as a cold front moves into the
state. Cooler conditions will follow this front on Tuesday, with a
warming trend for Wednesday. Strong winds then make another
appearance later next week, on Thursday and Friday.

&&

.DISCUSSION...North-northeast winds have continued to decrease
this evening with generally light winds anticipated overnight. A
ridge of high pressure will shift across the area through the day
Sunday in advance of a potent cold front. This front will cross
the region later Monday into Tuesday leading to another round of
strong southwesterly winds and critical fire weather conditions.
The Fire Weather Watch remains in place for northern Arizona from
Monday morning through Monday evening. Wind advisories/high wind
products will likely be issued with the next forecast package to
highlight the wind threat for the region. Models continue to
indicate another threat for strong winds later next week in the
Thursday-Friday time frame.

&&

.PREV DISCUSSION /255 PM MST/...North through northeast winds are
slowly decreasing this afternoon as upper level support fades due
to a ridge building in from the west. This ridge will last
through Sunday, before breaking down dramatically on Monday and
Tuesday.

We cannot break down a ridge that fast without some wind.
Southwest winds increase as early as Sunday, with strong winds
likely again on Monday. This is all ahead of a cold front Monday
night and Tuesday. This on and off pattern will repeat at least
one more time later next week, with a strong cold front due next
Thursday and Friday.

Moisture is severely limited with both systems, the low later in
the week has the best shot for some shower development. Both
events will likely generate widespread Red Flag conditions and a
watch is out for Monday. Public headlines are not out yet, but
most areas will probably see Wind Advisory conditions on Monday,
with a few pockets of gusts from 55 to 60 mph.

&&

.AVIATION...For the 06Z package...VFR conditions will prevail over
the next 24 hours, with increasing high clouds on Sunday.
Southwesterly breezes will develop after 17Z Sunday. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Warmer weather and breezy southwest winds will
develop Sunday. Strong southwest wind is likely Monday, which is
expected to lead to widespread critical fire weather conditions into
Monday evening.

Tuesday through Thursday...Breezy west or northwest winds are
forecast for Tuesday, becoming lighter on Wednesday. A deep trough
moves into the fire district Thursday bringing more strong and gusty
winds, along with a chance for precipitation.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Monday
morning through Monday evening FOR AZZ104>118-137>140.

&&

PUBLIC...TPS/Peterson
AVIATION...RR
FIRE WEATHER...KD

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:19 AM MSTHigh Wind WarningFGZApache, Coconino, Navajo, Yavapai41 hr
Apr 15, 4:19 AM MSTWind AdvisoryFGZApache, Coconino, Gila, Navajo, Yavapai54 hr
Apr 15, 2:06 PM MSTWind AdvisoryFGZApache, Coconino, Navajo49 hr
Apr 15, 2:30 PM MSTFire Weather WatchFGZApache, Coconino, Navajo32 hr

Nearby

Red Flag Warnings in Arizona, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.